Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 2, NWS Binghamton, NY

May 13, 2014Steuben County, Yates County, New York

NWS Binghamton, NY issued this flash flood warning at May 13, 2014, 11:45 PM EDT for Steuben County, Yates County, New York. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2014, 11:45 PM EDT (03:45 UTC)
Expired
May 14, 2014, 5:45 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 11:58 PM EDTFLASH FLOOD4 W Penn Yan, NYWATER RUSHING THROUGH HOUSE ON ADAMS ROAD.
May 14, 12:15 AM EDTFLASH FLOODPenn Yan, NYFLOODED ROADS AND HOMES ON HAMILTON... DAVIS AND LONGDORF ROADS IN THE VILLAGE.
May 14, 12:17 AM EDTFLASH FLOOD3 N Branchport, NYSEVERAL LOCATIONS ALONG GUYANOGA ROAD WERE FLOODED AND IMPASSABLE.
May 14, 12:17 AM EDTFLASH FLOODPenn Yan, NYWATER RUSHING OVER STATE ROUTE 14A.
May 14, 12:45 AM EDTFLASH FLOOD3 W Branchport, NYWATER RESCUE. MOTORIST TRAPPED IN VEHICLE BY FLASH FLOODING ON ITALY HILL ROAD.
May 14, 1:00 AM EDTFLASH FLOOD2 Sw Italy, NYFLOODING ACROSS SEVERAL PARTS OF ITALY VALLEY ROAD.
May 14, 1:05 AM EDTFLASH FLOODPenn Yan, NYWATER RUSHING THROUGH HOUSE ON NORTH AVENUE IN THE VILLAGE.
May 14, 1:25 AM EDTFLASH FLOODPenn Yan, NYSWIFT WATER RESCUE TAKING PLACE ON EAST LAKE ROAD. EXACT LOCATION UNKNOWN.
May 14, 1:30 AM EDTFLASH FLOOD3 Nw Branchport, NYMOVING WATER WAIST DEEP IN RESIDENCE ON CHAMPLIN ROAD. EVACUATION IN PROGRESS.
May 14, 1:35 AM EDTFLASH FLOODPenn Yan, NYTRACTOR TRAILER CONTAINER BOXES FLOATING DOWN THE STREET. EXACT LOCATION IN VILLAGE NOT KNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1723 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WGUS51 KBGM 140345
FFWBGM
NYC101-123-140645-
/O.NEW.KBGM.FF.W.0002.140514T0345Z-140514T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1145 PM EDT TUE MAY 13 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YATES COUNTY IN CENTRAL NEW YORK...
  NORTH CENTRAL STEUBEN COUNTY IN CENTRAL NEW YORK...

* UNTIL 245 AM EDT

* AT 1140 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING IN AND AROUND BRANCHPORT AND PENN YAN. DOPPLER RADAR 
RAINFALL ESTIMATES INDICATE 2 TO 3 INCHES OF RAIN HAD FALLEN IN THE 
LAST 3 HOURS WITH ADDITIONAL RAIN EXPECTED FROM THUNDERSTORMS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BRANCHPORT...DUNDEE AND PENN YAN. ITALY VALLEY CREEK MAY BE OUT OF 
IT/S BANKS AT THIS TIME.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS 
IS LIKELY TO CONTINUE IN AND NEAR THESE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4258 7737 4271 7736 4277 7731 4276 7695
      4266 7689 4253 7690 4247 7689 4246 7696
      4247 7699 4248 7699 4248 7710 4251 7712
      4250 7715 4253 7716 4253 7739

$$

JAB
2 follow-up statements
794 
WGUS71 KBGM 140552
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
152 AM EDT WED MAY 14 2014

NYC101-123-140645-
/O.CON.KBGM.FF.W.0002.000000T0000Z-140514T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YATES NY-STEUBEN NY-
152 AM EDT WED MAY 14 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR NORTH
CENTRAL STEUBEN AND YATES COUNTIES...

AT 145 AM EDT...LOCAL LAW ENFORCEMENT HAD REPORTED SEVERE FLASH 
FLOODING AT SEVERAL LOCATIONS IN YATES COUNTY...ESPECIALLY BETWEEN 
BRANCHPORT AND PENN YAN. NUMEROUS ROADS ARE FLOODED...AND SOME ARE 
DESTROYED BY FLOOD WATERS. WATER HAS ENTERED MANY HOMES IN THE REGION. 
EVACUATIONS AND SWIFT WATER RESCUES ARE UNDERWAY AT SEVERAL LOCATIONS.

THIS IS AN EXTREMELY DANGEROUS FLASH FLOOD EVENT. WATERS ARE RISING 
RAPIDLY AND MANY STREAMS ARE OUT OF THEIR BANKS AND MOVING THROUGH 
TOWNS AND VILLAGES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANCHPORT... 
  PENN YAN AND ITALY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4258 7737 4271 7736 4277 7731 4276 7695
      4266 7689 4253 7690 4247 7689 4246 7696
      4247 7699 4248 7699 4248 7710 4251 7712
      4250 7715 4253 7716 4253 7739

$$

JAB
003 
WGUS51 KBGM 140645
FFWBGM
NYC101-123-140945-
/O.EXT.KBGM.FF.W.0002.000000T0000Z-140514T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 AM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  YATES COUNTY IN CENTRAL NEW YORK...
  NORTH CENTRAL STEUBEN COUNTY IN CENTRAL NEW YORK...

* UNTIL 545 AM EDT

* AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE WARNED   
  AREA WITH ESTIMATES RANGING FROM 3 TO 5 INCHES BETWEEN BRANCHPORT AND 
  PENN YAN.

THERE HAVE BEEN NUMEROUS REPORTS OF SEVERE FLOODING TO ROADS AND 
STRUCTURES IN THE CENTRAL AND WESTERN PART OF YATES COUNTY. EVACUATIONS 
AND WATER RESCUES ARE UNDERWAY AT THIS TIME.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANCHPORT
  AND PENN YAN.

RAIN HAS ENDED OVER THE AREA...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS 
WERE MOVING NORTH FROM PENNSYLVANIA. THESE COULD REACH YATES COUNTY 
BETWEEN 4 AM AND 5 AM. CONTINUED FLOODING OF STREAMS...CREEKS... 
URBAN...AND POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS 
DUE TO EXCESSIVE RUNOFF. AVOID ALL FLOODED AREAS AND NEVER CROSS A 
FLOODED ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4258 7737 4271 7736 4277 7731 4276 7695
      4266 7689 4253 7690 4247 7689 4246 7696
      4247 7699 4248 7699 4248 7710 4251 7712
      4250 7715 4253 7716 4253 7739

$$

JAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 10:22 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 13, 10:22 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1022 PM EDT TUE MAY 13 2014

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN IN OUR VICINITY TODAY THROUGH
THURSDAY. WHILE MUCH OF THE TIME WILL BE DRY, SCATTERED SHOWERS
AND PERHAPS A FEW THUNDERSTORMS WILL BE POSSIBLE. A COLD FRONT
WILL SLOWLY MOVE EAST ON FRIDAY WITH A SOAKING RAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
1015 PM UPDATE...SCATTERED TO NUMEROUS CONVECTION CONTINUES JUST
WEST OF BACKDOOR COLD FRONT, PRIMARILY IN THE FINGER LAKES REGION.
THIS ACTIVITY IS EXPECTED TO SLOWLY LIFT NORTH AND EAST OVER THE
NRN PTN OF THE CWA THROUGH LATE NIGHT. MUCH OF THE WESTERN
CATSKILLS, BGM AREA AND NORTHEAST PA WILL REMAIN PRIMARILY DRY AS
AIRMASS HERE IS STABLE UNDER COOL SE FLOW. WILL CONTINUE WITH
LIKELY POPS OVER FINGER LAKES AND NRN CWA THROUGH 06Z THEN LOWER
POPS INTO CHC/SLIGHT CHC FOR REMAINDER OF NIGHT EXCEPT DRY SE FA.

6 PM UPDATE...LATEST LOCAL RADAR IMAGERY SHOWS THE BACKDOOR COLD
FRONT ABOUT TO MOVE THROUGH THE LOCAL BGM AREA. THIS FEATURE
EXTENDS UP THROUGH THE WESTERN MOHAWK VALLEY AND SOUTH ACROSS THE
WYOMING VALLEY. LOCATIONS EAST OF THE FEATURE ARE IN THE LOWER TO
MIDDLE 70S WHILE OVER THE CENTRAL SOUTHERN TIER AND FINGER LAKES
AREA ITS IN THE LOWER TO MIDDLE 80S. THIS BOUNDARY IS EXPECTED TO
REACH THE CENTRAL SOUTHERN TIER AND EASTERN FINGER LAKES BEFORE
STALLING AND MOVING BACK EAST. SCATTERED CONVECTION MAY FIRE
ALONG THIS BOUNDARY UNTIL EARLY EVENING WHEN CAPE AND LOW LEVEL
LAPSE RATES WILL LESSEN. CONVECTION OVER GEORGIAN BAY WHICH IS
ASSOCIATED WITH COLD FRONT MAY MOVE INTO THE NRN PTN OF CWA LATE
TONIGHT BUT BOUNDARY WILL SLOW OVERNIGHT AND CONVECTION WILL MOVE
INTO A MUCH MORE STABLE ENVIRONMENT BY THEN.

3 PM UPDATE...
A WEAK WARM FRONT IS ACROSS THE AREA WITH DEWPOINTS IN THE L60S
IN THE WEST. AS THE WARM FRONT LIFTS NE WITH A WEAK WAVE A FEW
SHOWERS AND MAYBE A TSTORM WILL GET GOING LATE TODAY AND THIS EVE.
THE UL RIDGE ALSO MOVES THROUGH CREATING A DEEPER SOUTHERLY FLOW
OF WARM AND MOIST AIR INTO THE CWA. WITH THE HIGH DEWPT
TEMPS...MIN TEMPS WILL VARY WIDELY FROM U40S EAST TO A60 FAR WEST.
DEWPTS DROP AS THE NIGHT GOES ON WITH THE EXIT OF THE WARM FRONT
AND THE COLD FRONT NEARLY STATIONARY IN ERN MICIGAN.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
3 PM UPDATE...

WED AND THU WILL BE SIMILAR TO THE LAST 2 DAYS. WEAK FORCING AND
MORE COVERAGE LATE IN THE DAY WITH DIURNAL HEATING. WED WILL BE
BETTER THAN THU AS A COLD FRONT MOVES EAST INTO NW NY THEN LIFTS
NORTH WED NGT. THU LITTLE FORCING AS WE WAIT FOR THE MAIN SHOW
WHICH IS THE COLD FRONT. A SFC LOW WILL MOVE NORTH UP THE MISS
VALLEY TO MICHIGAN THEN INTO QUEBEC AHEAD OF A DEEP DIGGING UPPER
LEVEL LOW OVER THE MIDWEST. THIS STALLS OVER THE GREAT LAKES BUT
KEEPS THE COLD FRONT MOVING THROUGH THE CWA FRIDAY. WITH THE FRONT
WILL BE A BAND OF HEAVY RAIN OF WIDESPREAD 1 TO 2 INCHES. HIGHER
AMOUNTS POSSIBLE WHICH COULD CAUSE MINOR ISOLATED HYDRO PROBLEMS.
THIS RAIN HELPED BY GOOD LIFT AND FORCING AND PWATS OF 2 TO 3
STANDARD DEVIATIONS ABOVE NORMAL. DEWPTS 60S AND TROPICAL
MOISTURE. WITH RIVERS NEAR NORMAL 1 TO 2 INCHES WOULD MOST LIKELY
NOT CAUSE ANY FLOODING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
230 PM UPDATE...
MED RANGE MODELS INDICATING CDFNT WL BE BISECTING CWA AT BEGINNING
OF LONG TERM. HV GONE WITH LKLY/CATEGORICAL POPS EAST OF I-81 WITH
CHC FURTHER BACK TO THE WEST. MAINLY SHOWERS EXPECTED FOLLOWING
FROPA. REMAINDER OF LONG TERM WL FEATURE SHOWERS EACH PD COURTESY
OF UPR LVL LOW HANGING BACK TO THE WEST. AS IS TYPICAL IN THESE
CASES, EXPECT THAT AFT 12Z SATURDAY MOST OF THE SHOWERS WL BE OF
THE MORE HIT AND MISS VARIETY WITH MOSTLY MISSES. THUS, THRU THE
END OF THE LONG TERM WL KEEP 20-30 POPS OVR ENTIRE CWA.

TEMPS DRG THE PD EXPECTED TO BE BLO NRML UNDER EXTENSIVE CLD CVR.
FOLLOWED WPC GRIDS FOR THE LONG TERM WITH NO SIGNIFICANT
DISCREPANCIES BTWN MED RANGE GUIDANCE.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE NAM AND RAP MODELS ARE BACKING OFF ON THE EXTENT OF THE
PROJECTED MARINE LAYER FOR THE OVERNIGHT HOURS. OUR LATEST
FORECAST INCLUDES A TEMPO PERIOD FOR MVFR TO BORDERLINE IFR
CEILINGS FROM AVP UP TO ITH.

MODEL SOUNDINGS SUGGEST A BURN OFF BETWEEN 13Z AND 15Z, THEN A
PARTLY SUNNY AFTERNOON WITH A SCATTERED CU DECK BETWEEN 3500 AND
5000 FEET.

THERE IS A SLIGHT CHANCE FOR AN AFTERNOON SHOWER OR THUNDERSTORM.

OUTLOOK...

WED NGT/THUR...MAINLY VFR, BUT POSSIBLE MVFR PDS IN SHOWERS AND
THUNDERSTORMS.

THUR NGT/FRI...MVFR AND POSSIBLE IFR RESTRICTIONS IN SHRA/TSRA AS
COLD FRONT STALLS NEAR AREA.

SAT...MVFR RESTRICTIONS POSSIBLE EARLY, BECOMING VFR DURING THE
AFTERNOON.

SUN...MVFR RESTRICTIONS POSSIBLE IN ISOLATED SHOWERS BUT MAINLY
VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...RRM/TAC
SHORT TERM...TAC
LONG TERM...PVN
AVIATION...DJP
Hazardous weather outlook, May 13, 1:51 PM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
151 PM EDT TUE MAY 13 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-141800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
151 PM EDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT WITH RAIN WILL SLOWLY MOVE EAST THROUGH THE AREA
FRIDAY. 1 TO 2 INCHES IS POSSIBLE WITH LOCALIZED HIGHER AMOUNTS
THURSDAY NIGHT AND FRIDAY. THE HIGHER AMOUNTS OF RAIN COULD CAUSE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 13, 8:30 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
830 PM EDT TUE MAY 13 2014

NYZ015-022-023-140100-
SCHUYLER NY-STEUBEN NY-YATES NY-
830 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEUBEN...
SOUTHEASTERN YATES AND WEST CENTRAL SCHUYLER COUNTIES...

* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HAMMONDSPORT...
  AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  URBANA AT 835 PM EDT...
  BRADFORD AT 840 PM EDT...
  KEUKA AND PULTENEY AT 845 PM EDT...
  TYRONE AND WESTON AT 850 PM EDT...
  ALTAY AND DUNDEE AT 900 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4264 7700 4245 7685 4228 7723 4246 7738

/DJP
Local storm report, May 13, 8:40 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
840 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             HAMMONDSPORT            42.41N  77.22W
05/13/2014  E0.88 INCH       STEUBEN            NY   PUBLIC

&&

JML
Local storm report, May 13, 8:52 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
852 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             BRADFORD                42.37N  77.10W
05/13/2014  E1.00 INCH       STEUBEN            NY   PUBLIC

&&

JML
Local storm report, May 13, 9:05 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             WATKINS GLEN            42.38N  76.87W
05/13/2014  M0.75 INCH       SCHUYLER           NY   PUBLIC

&&

JML
Special weather statement, May 13, 9:05 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT TUE MAY 13 2014

NYZ016-017-140130-
CAYUGA NY-SENECA NY-
905 PM EDT TUE MAY 13 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAYUGA AND
NORTHERN SENECA COUNTIES...

* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTHWEST OF WATERLOO TO 10 MILES SOUTHWEST
  OF WATERLOO...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WATERLOO AND MAC DOUGALL AT 915 PM EDT...
  MAGEE AND FAYETTE AT 920 PM EDT...
  CAYUGA LAKE STATE PARK AND CAYUGA AT 925 PM EDT...
  UNION SPRINGS AND MONTEZUMA AT 930 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4288 7697 4301 7697 4302 7696 4303 7672
      4303 7650 4275 7648 4276 7698 4277 7699
      4287 7699

RRM
Special weather statement, May 13, 11:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1111 PM EDT TUE MAY 13 2014

NYZ044-140345-
CORTLAND NY-
1111 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORM WILL AFFECT CENTRAL CORTLAND COUNTY...

* AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MUNSONS
  CORNERS...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MCGRAW AT 1120 PM EDT...
  SOLON AND EAST FREETOWN AT 1130 PM EDT...
  CUYLER AT 1140 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4274 7591 4256 7588 4252 7620 4266 7626

/DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:00 PM EDTSpecial Weather StatementBGMSteuben30 min
May 13, 8:06 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben24 min
May 13, 8:30 PM EDTSpecial Weather StatementBGMSchuyler30 min
May 13, 9:05 PM EDTSpecial Weather StatementBGMCayuga, Seneca25 min
May 13, 10:43 PM EDTAreal Flood AdvisoryBGMSeneca, Yates3 hr
May 13, 11:11 PM EDTSpecial Weather StatementBGMCortland34 min
May 14, 12:28 AM EDTFlash Flood WarningBGMCayuga, Seneca3 hr
May 14, 1:48 AM EDTAreal Flood AdvisoryBGMCayuga, Chenango, Cortland, Madison, Onondaga, Otsego4 hr
May 14, 3:38 AM EDTAreal Flood AdvisoryBGMSeneca4 hr
May 14, 5:49 AM EDTAreal Flood WarningBGMYates3 hr
May 14, 8:37 AM EDTAreal Flood WarningBGMYates3 hr
May 14, 10:28 AM EDTFlash Flood WatchBGMCayuga, Schuyler, Seneca, Steuben, Yates14 hr
May 14, 11:27 AM EDTAreal Flood WarningBGMYates11 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.